# SDR C77A288395

- Difficulty date: July 7, 2010
- Submitted: July 8, 2010
- Operation: Air carrier
- Aircraft: N612CZ
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000201
- Aircraft time: 6,562 hours, 3,902 cycles
- Engine: Ge CF348E5
- System (JASC): 2530 · Buffet/Galleys
- Part: Coffeemaker
- Part number: 451044UG00
- Part serial: 288304101
- Condition: Failed
- Location: Aft Galley
- Part time: 6,562 hours, 3,902 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: W, B
- Precautionary procedure: B

## Discrepancy

DURING CRUISE, DECLARED AN EMERGENCY & DIVERTED DUE TO A REPORT OF SMOKE IN THE AFT CABIN AREA.  IN FLT, AFT F/A REALIZED THAT THEY HAD INADVERTENTLY TURNED ON THE AFT INBD COFFEEMAKER, WHICH WAS CURRENTLY ON MEL. F/A ADMITTED THAT THEY KNEW COFFEEMAKER WAS ON MEL AND UNIT WAS PLACARDED "INOPERATIVE - DO NOT USE". IT WAS QUICKLY DETERMINED THAT THE SMOKE WAS COMING FROM THE COFFEE MAKER AND THEY IMMEDIATELY SWITCHED IT OFF. THE SMOKE CEASED AND IT SLOWLY STARTED TO CLEAR. THE ACFT LANDED SAFELY AND WAS MET BY AIRPORT FIRE/RESCUE WHO VERIFIED VIA INFRARED CAMERA THAT THE COFFEE MAKER HAD A HIGHER THAN NORMAL HEAT SIGNATURE BUT THERE WAS NO ACTIVE FIRE. MX WAS DISPATCHED TO THE ACFT AND THEY PROCEEDED TO REMOVE BOTH COFFEE MAKERS TO INSPECT THE GALLEY SURROUNDING STRUCTURE FOR DAMAGE. NO DAMAGE WAS FOUND TO THE GALLEY AND MX THEN INSPECTED THE AFT E-BAY AREA WITH NO FINDINGS. THE COFFEE MAKERS WERE REINSTALLED AND THE FAULTY UNIT'S CIRCUIT BREAKER WAS PULLED AND COLLARED TO ISOLATE ELECTRICAL POWER AND PREVENT FUTURE INCIDENTS. THE ACFT WAS THEN RELEASED FOR SERVICE. REF W/O 288395.
